MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG13150-0615-2S
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that after deployment of the pipeline vantage with shield technology stent, resistance was met when advancing the phenom 27 microcatheter along the pipeline device wire, and the wire could not be further drawn into the catheter starting from the section with the ptfe sleeves, resulting in tension.The pushwire/capture coil stuck during retraction after the ptfe sleeves entered the catheter.The stent was implanted and the catheter and wire/tip coil were removed from the patient.No patient symptoms or complications were reported with this event.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).The pushwire was not rotated during removal.It is unknown if there was any damage to the catheter, pushwire, or capture coil.Ancillary devices include a 150 cm phenom 27 microcatheter.The patient is alive and there were no patient complications associated with this event.The lesion characteristic was an internal carotid artery.Vessel tortuosity was moderate.The catheter was flushed per ifu during the procedure.There was no friction or difficulty during delivery or positioning.The cause of the event was not determined.
 
Additional Manufacturer Narrative
H3: product analysis ¿as found condition: the pipeline vantage shield and the phenom 27 catheter were returned for analysis within shipping box; within an open ed pipeline vantage shield inner pouch; and within a dispenser coil.The pipeline vantage shield returned within the phenom 27 catheter.The pipeline vantage shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.¿damage location details: the pushwire was returned extending out from the hub.In addition, the tip coil was deployed from catheter distal tip.No bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, arms or with the proximal bumper.However, dried blood was present within the arms.No flash or voids molded were observed in the hub.The catheter body was found to be kinked at ~124.6cm from proximal end.The catheter tip, marker band were examined; and no damages were found.No other anomalies were observed.¿testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The pipeline vantage shield was pushed from catheter lumen without any issues.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged location.¿conclusion: based on the analysis findings, the pipeline vantage and phenom 27 catheter were confirmed to have resistance as the pipeline vantage shield was returned within phenom 27 catheter.No defect was found with pushwire.The pipeline vantage shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.Resistance was observed at damage location.However, the root cause could not be determined.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.It appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline vantage shield through the phenom 27 catheter against resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23535668
Report Number9617601-2025-02691
Device Sequence Number10187191
Product Code QJP
UDI-Device Identifier00763000399689
UDI-Public(01)00763000399689(17)280326(10)230932598
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG13150-0615-2S
Device Catalogue NumberFG13150-0615-2S
Device Lot Number230932598
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown